has anyone else taken Prednisone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

daniJav
Regular Member


Date Joined Jan 2010
Total Posts : 82
   Posted 1/12/2010 9:35 AM (GMT -7)   
my roummy put me on it for what we think is a flare but i have been on it for 5 days and have seen no improvment. my muscles are so weak that it hurts, and it is very hard to walk.

daniJav
Regular Member


Date Joined Jan 2010
Total Posts : 82
   Posted 1/12/2010 10:11 AM (GMT -7)   
also, im getting bad cold flashes. it started yesterday and no matter what I do or how many blankets i have im cold!! Last night I slept with two comfortors and was still shivering. Everyone in the house says that they feel fine, could this be from the steroids also?

aimsgirl16
Forum Moderator


Date Joined Jun 2008
Total Posts : 1469
   Posted 1/12/2010 11:59 AM (GMT -7)   
Hey DaniJav. What dose of prednisone are you on. Before I was on it permanelty put on pred, everytime I took it, I saw improvement within hours. Have you called your rhuemy to let him/her know you still feel the same?

about the cold flashes, since prednisone can lower your immune system do you possibly have a cold/virus? Are you feverish? Have symptoms of getting cold,flu, virus?

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7019
   Posted 1/12/2010 12:42 PM (GMT -7)   
I believe you said that you'd lost weight and are now quite underweight? Perhaps that is both the reason that you are cold and the reason your muscles are weak and painful.

Please talk with your doctor and do your best to make sure you are eating as nutritiously as possible. I would focus on Protein (1 oz per lb per day), vegetables, and fruits.

I hope you feel better soon,
Lynnwood, Lupus & Sjogren's Moderator
"Life is far too important to be taken seriously" - Oscar Wilde


daniJav
Regular Member


Date Joined Jan 2010
Total Posts : 82
   Posted 1/12/2010 12:43 PM (GMT -7)   
its 10 mg a pill, 4 pills a day x5days,3 aday x5, 2x5, 1x5, and 1/2 a pill for 5 days. I have a apt tomorrow morning thank god because i cant take this anymore. I have no fever or any other signs of a cold or flu just freezin my butt off!!!!

PattyLatty
Veteran Member


Date Joined Mar 2006
Total Posts : 2570
   Posted 1/12/2010 3:55 PM (GMT -7)   
I too notice a huge difference within hours of increasing my dose by 10 or 20 mg, especially when I first started talking it. I'd be sure to mention this to your doctor, and also please heed Lynnwood's advice about eating.
SLE, fibro, renauds, restless leg, hiatal hernia, double vision, migraines, costocondritis.

plaquenil, neurontin, synthroid, triamterene, actonel, niaspan, lyrica, tri-est, cymbalta,


Bsime
Veteran Member


Date Joined Apr 2006
Total Posts : 1299
   Posted 1/12/2010 4:16 PM (GMT -7)   
Prednisone is normally very fast acting but some cases are resistant to treatment and need other controlling meds. 
 
What dose were you given?
 
Bill
MCTD (lupus, scleroderma, polymyositis).  Diagnosed 2005.  Kidney, liver, GI tract, dysphagia, raynauds, Barretts esophagus, quadriplegic in 2005.  Recovered and now active in skiing, tai, chi, hiking, golf.  Meds: prednisone 2.5mg, imuran 25mg, amlodipine, benazapril, omeprazole, potassium, folic acid, vitamins, maxide and various supplements and vitamins.
 
Remain optimistic and you can overcome the odds.


MJLD
Veteran Member


Date Joined Jul 2007
Total Posts : 1048
   Posted 1/12/2010 4:53 PM (GMT -7)   
I"m the exact opposite with prednisone, I have hot flashes, my face flames up and I can't get cool! I usually see immediate results, but have at times, been completely resistant to prednisone and had to have a combination of meds.

I totally agree with Lynnwood about the possibility of your weight loss contributing more to the cold. You could possibly be anemic too. Judy

aimsgirl16
Forum Moderator


Date Joined Jun 2008
Total Posts : 1469
   Posted 1/14/2010 5:26 PM (GMT -7)   
Hey there...Just wandering if you are feeling any better?

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 1/14/2010 6:42 PM (GMT -7)   
Hi DaniJav:

I've been on prednisone for 9 1/2 years and normally I feel instantly better when we increase my dose of pred. I agree with Lynnwood, it's quite possible that your being under weight may be whats causing you to be so cold and weak. I hope your doctor will test you for anemia. Just wanted to say hello and welcome to the forum. I hope you begin to feel much much better soon.

Hugs,
Barbara
dx fibro, SLE, glaucoma, cateracts, bells palsy, depression, migraine headaches, gastreopaersis, chronic anemia, RA,MDS (Blood Cancer). Tons of meds.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:46 AM (GMT -7)
There are a total of 2,735,214 posts in 301,284 threads.
View Active Threads


Who's Online
This forum has 151388 registered members. Please welcome our newest member, ebinease.
191 Guest(s), 3 Registered Member(s) are currently online.  Details
tidalmouse, magoo2, NiceCupOfTea


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer